Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NickyP

What To Expect After Accutane?

Recommended Posts

Ok, I am now 16 weeks into my Accutane treatment and I am due to finish on the 25th June.

Its been quite a strange and crazy 4 months, my skin goes up and down, sometimes its acceptable sometimes its hot, red, crusty and dry. Since starting Roaccutane I have had only a few active pimples but I do get lots of red marks, that are circle in diameter with a little dot in the middle. Does anyone know what these are? Are they regular for everyone? There red and mark the skin as a normal spot would.

But my major issue is the dryness and redness that is being left as such, its crusty and horrible its painful and sore at all times. How long after finishing Roaccutane should I start noticing a difference?

I read a lot of messages that are left by you guys and girls and I honestly feel your pain, its a horrible and distressing time as you most definitely see a deteriation in the skin before an improvment. I do find that the red marks do not fade quickly and if I cut myself or bruise it really takes a while to fade away.

I havent exfoliated whilst being on Accutane as I found it made it worse at the start and certainly didnt help. I also struggle with the moisturising as I find it makes the red marks look horrendously worse, and as I work in hotel management I would rather have some dry skin to deal with rather than very visible red marks. This I suspect probably isnt the greatest option and I do completely understand this, but for me I dont really have any other option.

Straight after accutane finishes, first 1 - 4 weeks, what should I look out for? Any advice would be very helpful? Im also going away for a week literally straight after I finish? I will wear a hat I think to cover my face and use moisturiser (sunblock) not on the area I have spots though as dont want to clog pores again.

Basically the nature of this convo is can anyone advise me about what might happen when I finish accutane??

Nick

Share this post


Link to post
Share on other sites

My skin was gorgeous a month after my Tane course. I do know the red spots u speak of as well. Trust me. Leave them. Leave ur skin alone as much as possible til ur done and at least a solid month after. My skin took about 2 months to strength back up and build up its resilience. As far as the sun is concerned, please be careful. As high an SPF u can find and keep urself in shade when possible. A hat will be wise. Stay strong and count the days and enjoy ur holiday as much as possible while taking care of ur skin. Good luck!

Share this post


Link to post
Share on other sites

Do not avoid wearing moisturizer. You might have just not found one that works for you. It will make your face red rubbing the moisturizer on it but that will subside in like 20 minutes. I don't see how you don't have any other option because honestly you should no option but to wear moisturizer... You're on Accutane... It will get dry and gross. After you wash it, put on a thick moisturizer so you don't have to constantly reapply and causing that redness. I use CeraVe's Moisturizing CREAM and I just apply it once a day after I was my face.

I haven't a problem with "crusty" skin because I use my moisturizer ;D

Share this post


Link to post
Share on other sites

Im currently left with red marks everywhere on my forehead, little red marks I get usually 3 - 4 a day on Roaccutane I swear there spots but they dont come to anything usually, sometimes they do, horrible marks, my derma told me they were "old spot marks" but I struggle to believe that, I feel that I have been slightly left to my own devices by her if im honest I dont have the respect I use to have for her.

You say you had amazing skin after a month? Red marks??

Share this post


Link to post
Share on other sites

My dermatologist immediately started me on .05 Tazorac. He reccomended something weaker, but I kind of demanded something strong. I guess there's .05 and .1. He told me Tazorac is the strongest topical on the market. I've noticed pretty much immediate results with it. He said to take it for 1 year. Which moisturizer do you use? I've honestly found that Cetaphil is the best. I use their Moisturizing Lotion. Its an all over body and face moisturizer. I apply it twice a day. It can be a bit greasy, but I've found that it applies better on a wet face.

Good luck :)!

Share this post


Link to post
Share on other sites

im 17 and ive been on accutane for 6 months and i have just had a month after i stopped taking it, so its out of my system now, i have no more spots but i have quite a few red marks on my cheeks

i am using simple soap and simple moisturizer and some sensitive suncream 50+ when im in the sun but im confused as its still quite red and my derm said i dont have any scarring, its my 18th birthday in about a month and i really want it to be gone by then but i dont no what to do? any suggestions on diet, skin routine or red mark experiences

WOULD BE SO APPRECIATED\\|!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×